MAUDE Adverse Event Report: ARTHREX, INC. MINI TIGHTROPE REPAIR; WASHER, BOLT NUT

ARTHREX, INC. MINI TIGHTROPE REPAIR; WASHER, BOLT NUT
Model Number MINI TIGHTROPE REPAIR
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Date of Event 09/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported by a patient's relative that the patient had undergone a hallux varus procedure using an arthrex tightrope several months prior.The patient's relative indicated that the tightrope construct is believed to be broken.Patient is scheduled for a second surgery on (b)(6) 2019.Patient's relative did not have further details but provided contact information for the patient.Additional information obtained 10/15/2019: patient confirmed revision surgery took place on (b)(6) 2019.Patient is working on obtaining and providing medical records.Part number is still pending from the expected medical records.Patient expects to have all medical records by the end of (b)(6) 2019 after the final post-op appointment.The medical records indicate that the tightrope construct initially corrected a hallux varus deformity which was caused by the patient's two prior bunion surgeries.There is no evidence that the bunion returned.According to the records the tightrope lost correction which led to the great toe moving back to the prior varus position.Additional information obtained 1/9/2020: patient provided medical records which contain the arthrex device part number from the patient's (b)(6) 2018 procedure.The implant was an ar-8911ds, lot 19419, mini tightrope repair.Additional information obtained 1/16/2020: patient has reported that she has spoken with the surgeon who informed her that he accessed a different area and therefore the original tightrope suture is still in her foot and the original tightrope buttons remain in her bone.Nothing was explanted and the surgeon told the patient that he could remove them later on if needed.

Brand Name
MINI TIGHTROPE REPAIR
Common Device Name
WASHER, BOLT NUT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9667429
Report Number1220246-2020-01646
Device Sequence Number2800635
Product Code HTN
UDI-Device Identifier00888867048805
UDI-Public00888867048805
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K090107
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberMINI TIGHTROPE REPAIR
Device Catalogue NumberAR-8911DS
Device Lot Number19419
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2020
Initial Report FDA Received Date02/04/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age50 YR